Alert archive / Nevada / Fire Weather Watches in 2021

Fire Weather Watch 8, NWS Las Vegas, NV

June 11, 2021Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this fire weather watch at Jun 11, 2021, 12:38 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 13, 2021, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 11, 2021, 12:38 PM PDT (19:38 UTC)
In effect from
Jun 13, 2021, 12:00 PM PDT
Expired
Jun 12, 2021, 1:52 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5179 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS85 KVEF 111938
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1238 PM PDT Fri Jun 11 2021

NVZ461-463-464-121000-
/O.NEW.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/
Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains-
1238 PM PDT Fri Jun 11 2021

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF
LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Sunday afternoon through
Sunday evening. 

* AFFECTED AREA...In Nevada...Fire weather zones 461, 463, and 
  464. 

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Sunday. 

* WIND...South to southwest winds at 15 to 25 mph with gusts of 35
  mph. 

* HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 7 to
  12 percent in the Spring Mountains and Sheep Range.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


weather.gov/lasvegas
2 follow-up statements
813 
WWUS85 KVEF 120959
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
259 AM PDT Sat Jun 12 2021

NVZ461-463-464-122200-
/O.CON.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/
Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains-
259 AM PDT Sat Jun 12 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH
OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 463, and 
  464. 

* TIMING...The combination of strong winds and low RH can be 
  expected during the afternoon and early evening hours on 
  Sunday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 35 
  mph. 

* HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 7 
  to 12 percent in the Spring Mountains and Sheep Range. 

* IMPACTS...Any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings. Heed all local fire restrictions.

&&

$$


weather.gov/lasvegas
397 
WWUS85 KVEF 122052
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
152 PM PDT Sat Jun 12 2021

NVZ461-463-464-131200-
/O.UPG.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/
/O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/
/O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains-
152 PM PDT Sat Jun 12 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING 
MOUNTAINS AND SHEEP RANGE... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY, SPRING MOUNTAINS AND SHEEP RANGE...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire 
Weather Watch has also been issued, which is in effect from 
Monday morning through Monday evening.


* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Sunday
  and Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 5 to
  10 percent in the Spring Mountains and Sheep Range.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings. Heed all local fire restrictions.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ462-131200-
/O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/
/O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Nye County Deserts/Las Vegas Dispatch-
152 PM PDT Sat Jun 12 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH CENTRAL NYE 
COUNTY... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH
OF SOUTH CENTRAL NYE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire 
Weather Watch has also been issued, which is in effect from 
Monday morning through Monday evening.

* AFFECTED AREA...In Nevada...Fire weather zone 462.

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Sunday
  and Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ460-131200-
/O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
152 PM PDT Sat Jun 12 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF
ESMERALDA COUNTY...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Monday morning through
Monday evening. 

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 5 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 11, 9:30 AM PDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 11, 9:30 AM PDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
930 AM PDT Fri Jun 11 2021

.SYNOPSIS...A prolonged heatwave will take hold of our region next
week as a strong ridge of high pressure builds over the Desert
Southwest and provides steadily increasing temperatures with record
highs possible by Wednesday.
&&

.UPDATE...Light winds and clear skies across the area today.
Temperatures should increase to around their seasonal normals this
afternoon and then the heat begins to build in over the next several
days. Forecast is in good shape and no morning updates are planned.
&&

.SHORT TERM...Today through Saturday.

High temperatures will climb about 10 degrees today which will bring
readings up to normal across the region as the influence of a
persistent mean trough the past several days gives way to high
pressure expanding over the southwest states. Temperatures will
climb another 5-7 degrees Saturday as the ridge centered near El
Paso expands to the northwest over our region. Winds will remain
fairly light across the forecast area each day with few or no clouds.

.LONG TERM...Sunday through next Friday.

Expansive ridge across northwest Mexico and the southern Plains
States this weekend progged to expand west and north through the
week. It looks like heights don't peak over the Great Basin/Mojave
Desert until mid to late next week for an extended period of intense
heat. Excessive Heat Warning in effect with more areas likely being
added in the coming days. Temperatures will be near or at record
levels next week. Again, only item to watch late in the week which
could have a bearing on temperatures will be moisture seeping
northward from the Gulf of California.
&&

.CLIMATE...Strong high pressure building over the southwest
next week will likely result in an extended period of near record
heat. Listed below are a few climate locations showing both the
record and year of last occurrence, followed by the forecast
temperature for next Wednesday and Thursday.

LOCATION                WED-JUNE 16        THU-JUNE 17
(HIGH MAX)           Record(year)/Fcst   Record(year)/Fcst

Las Vegas NV          114(1940)/114       113(1940)/114
Bishop CA             104(1961)/105       104(2017)/105
Barstow CA            110(2000)/113       110(2017)/114
Needles CA            118(2000)/119       120(1917)/120
Kingman AZ            110(1917)/109       108(1917)/109
Desert Rock NV        103(2017)/108       106(2017)/109
Death Valley CA       123(1917)/123       122(1917)/126

LOCATION                WED-JUNE 16        THU-JUNE 17
(HIGH MIN)           Record(year)/Fcst   Record(year)/Fcst

Las Vegas NV           87(2000)/86         87(2008)/88
Bishop CA              68(1974)/59         65(2002)/61
Barstow CA             80(1976)/80         78(1971)/83
Needles CA             86(2000)/87         88(2000)/88
Kingman AZ             76(1961)/76         79(1949)/76
Desert Rock NV         79(2000)/76         75(2008)/79
Death Valley CA       102(1917)/93         94(1961)/96

&&

.AVIATION...For McCarran...Light and variable winds around
6KT possibly favoring the east late this morning and early afternoon
are expected. Winds will then transition to the southeast this
afternoon but should remain at 8KT or less. Typical overnight south-
southwest winds around 8KT are expected for this evening and much of
the night before light and variable winds return for Saturday
morning. Elevated smoke from the nearby fire is possible, especially
early tonight and again this evening, however surface visibility is
not expected to be restricted. Otherwise, clear skies are expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...In general, typical diurnal winds are expected through
the forecast period across the region. Some afternoon breezes with
gusts to around 20KT are at BIH before dropping off early tonight.
Also some evening gusts 15-20KT are possible around DAG. Mostly
clear skies expected through the TAF period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Czyzyk
SHORT TERM...Adair
LONG TERM...Pierce
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:55 PM PDTHeat AdvisoryVEFClark, Esmeralda, Lincoln, Nye9 days

Nearby

Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.